Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 32, NWS Lake Charles, LA

April 6, 2005Avoyelles Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 6, 2005, 12:45 PM CDT for Avoyelles Parish, Louisiana. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2005, 12:45 PM CDT (17:45 UTC)
Expired
Apr 6, 2005, 1:00 PM CDT
In force
15 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Avoyelles Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 7:00 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1674 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1674 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
1.4
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 061745
SVRLCH
LAC009-061800-
/O.NEW.KLCH.SV.W.0032.050406T1745Z-050406T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1245 PM CDT WED APR 6 2005

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AVOYELLES PARISH IN CENTRAL LOUISIANA

* UNTIL 100 PM CDT

* AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  BORDELONVILLE...AND MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
  RURAL NORTHEASTERN AVOYELLES PARISH AT 100 PM CDT

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3114 9199 3098 9188 3119 9145 3137 9157

$$
1 follow-up statement
000 
WWUS54 KLCH 061758
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1257 PM CDT WED APR 6 2005

LAC009-061807-
/O.EXP.KLCH.SV.W.0032.000000T0000Z-050406T1800Z/
AVOYELLES LA-
1257 PM CDT WED APR 6 2005

...THE SEVERE THUNDERSTORM WARNING FOR AVOYELLES PARISH EXPIRES AT
100 PM CDT...

THE STORM LOCATED ALONG THE NORTHEASTERN AVAOYELLES PARISH LINE AT 
1258 AM WILL MOVE OUT OF THE PARISH SHORTLY.

LAT...LON 3114 9199 3098 9188 3119 9145 3137 9157

$$

LS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 11:00 AM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 6, 11:00 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1100 AM CDT WED APR 6 2005

.NEW DISCUSSION...TORNADO WATCH #130 HAS BEEN REPLACED BY TORNADO
WATCH #131 IN EFFECT UNTIL 7 PM CDT. WATCH WILL CONTINUE TO
ENCOMPASS THE EASTERN PORTION OF THE FORECAST AREA. WILL UPDATE
ZONES SHORTLY.
&&

MARCOTTE

.SYNOPSIS...SFC ANALYSIS SHOWS A 1001 MB LO NEAR KOKC W/ A CDFNT
DRAPED ACROSS ERN OK AND ERN TX. WATER VAPOR IMAGERY SHOWS A LO
DRIFTING SE ACROSS OK WITH A S/WV AND JET STREAK ROUNDING THE LO
ACROSS ERN TX. REGIONAL RADARS SHOW AN ASSOCIATED SQUALL LINE
STRETCHING FROM WRN MS/NERN LA ACROSS THE FCST AREA TO THE NEAR
SHORE WATERS OFF GALVESTON BAY.

&&

.DISCUSSION...LINE BISECTING THE AREA THIS MRNG WILL CONTINUE TO
PUSH SLOWLY EWD PAST SUNRISE. AS RADAR TRENDS HAVE SHOWN PAST
COUPLE OF HOURS BEST CHC FOR SVR WX HAS BEEN MAINLY TO OUR N WHERE
BETTER DEEP LAYER SHEAR & INFLUENCE FROM JET STREAK HAVE BEEN MORE
PRONOUNCED. HOWEVER CANT RULE OUT A STORM OR TWO GOING SVR OVER
OUR NERN ZONES THIS MRNG.

MID/UPR-LVL LO WILL CONTINUE TO DRIFT SE TODAY WHILE SFC LO TRACKS
A LITTLE MORE E. WATER VAPOR IMAGERY SHOWS AIRMASS MAY NOT BE
DRYING SO MUCH AS MODELS ARE ADVERTISING. W/ AT LEAST A SLIGHTLY
UNSTABLE AIRMASS REMAINING IN PLACE ALONG W/ DECENT CAPES & LAPSE
RATES PLUS ADDITIONAL S/WV ENERGY ROUNDING THE LO HAVE ELECTED TO
HOLD ONTO CHC POPS THIS AFTN FOR POSSIBLE CONVECTIVE REDEVELOPMENT
UNTIL THE FNT FINALLY PASSES LATER THIS AFTN. AFTER FROPA JUST
EXPECTING SOME WRAP AROUND CLOUDINESS BUT SLIM RAIN CHANCES TO
ACCOMPANY THE LO AS IT MOVES PAST THRU THU.

NEXT SHOT AT RAIN STARTS SUN (WENT 20 POP AREAWIDE) AND LINGERS
THRU MON NGT AS NEXT MID/UPR LO & ACCOMPANYING SFC FEATURE PASS
THE AREA. BEST CHC LOOKS TO BE MON.

&&

.MARINE...DROPPED SCA FOR THE NEAR SHORE WRN WATERS AS WINDS/SEAS
HAVE RELAXED THERE. SCA CONTINUES ELSEWHERE...MAINLY FOR SEAS
ACROSS THE OFFSHORE WRN WATERS THOUGH AS WINDS HAVE DROPPED BELOW
20 KT.

&&

.AVIATION...NOT A GREAT MRNG FOR FLYING W/ MVFR & IFR CONDITIONS
PREVAILING OVER MUCH OF THE AREA. A BREAK IN THE CLOUDS LOOKS TO
ENTER THE PICTURE BY THE AFTN W/ VFR CEILINGS ANTICIPATED BEYOND
THAT W/ WRAP AROUND CLOUDS MOVING IN.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  77  57  75  55 /  30  20  10   0
KBPT  78  57  75  55 /  30  20  10   0
KAEX  77  54  73  53 /  50  30  10   0
KLFT  77  57  74  56 /  50  30  10   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH #131 IN EFFECT UNTIL 700 PM CDT FOR
LAZ029-033-043-044-052>055.
TX...NONE.
CW...SMALL CRAFT ADVISORY IN EFFECT LOWER ATCHAFALAYA RIVER TO
CAMERON OUT TO 60 NM AND CAMERON TO HIGH ISLAND 20 NM TO 60 NM.
TORNADO WATCH #131 IN EFFECT UNTIL 7 PM CDT LOWER ATCHAFALAYA
RIVER TO CAMERON OUT TO 20 NM.

&&

LGE/13
Hazardous weather outlook, Apr 6, 5:22 AM CDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
522 AM CDT WED APR 6 2005

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-071100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...STEPHENSVILLE...OBERLIN...
ABBEVILLE...VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...
MARKSVILLE...LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...
DERIDDER...CROWLEY...CAMERON AND ALEXANDRIA

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...SOUTHWEST
AND SOUTH CENTRAL LOUISIANA...AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
A BROKEN SQUALL LINE MOVING ACROSS THE AREA EARLY THIS MORNING HAS
THE POTENTIAL FOR PRODUCING SEVERE THUNDERSTORMS. THE MAIN THREAT
WITH THIS LINE WILL BE DAMAGING WINDS AND LARGE HAIL. THERE IS A
SMALL CHANCE FOR A TORNADO OR TWO...AND DUE TO THAT A TORNADO WATCH
HAS BEEN ISSUED AND IS IN EFFECT UNTIL 10 AM THIS MORNING. SCATTERED
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO REDEVELOP BEHIND THIS
LINE DURING THE AFTERNOON...UNTIL A COLD FRONT PASSES LATER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
MAINLY DRY WEATHER CAN EXPECTED DURING THIS PERIOD AS HIGH PRESSURE
RETURNS TO THE REGION. A STORM SYSTEM APPROACHING THE REGION WILL
PROVIDE THE FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY LATE IN THE
WEEKEND AND EARLY NEXT WEEK. SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY
BE NEEDED LATE TONIGHT.

LGE

In the hours before

Local storm report, Apr 6, 9:21 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
921 AM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     HAIL             VILLE PLATTE            30.69N 92.28W
04/06/2005  1.75 INCH        EVANGELINE         LA   LAW ENFORCEMENT

&&

MMARCOTT
Special weather statement, Apr 6, 11:19 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1119 AM CDT WED APR 6 2005

LAZ027>033-041>045-051>054-TXZ180>182-201-215-216-061902-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-NEWTON-
ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-UPPER ST. MARTIN-VERMILION-
VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER...
CROWLEY...CAMERON AND ALEXANDRIA

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 131 FOR
PARTS OF CENTRAL AND SOUTHERN LOUISIANA. THE WATCH IS IN EFFECT
THROUGH 7 PM CDT.

IN CENTRAL LOUISIANA THE WATCH INCLUDES THE FOLLOWING PARISH...
AVOYELLES.

IN SOUTH-CENTRAL LOUISIANA THE WATCH INCLUDES THE FOLLOWING
PARISHES...

EVANGELINE...SAINT LANDRY....ACADIA...LAFAYETTE...UPPER SAINT
MARTIN...LOWER SAINT MARTIN... VERMILION...IBERIA AND SAINT MARY.

THE WATCH IS ALSO IN EFFECT FOR THE COASTAL WATERS FROM THE LOWER
ATCHAFALAYA RIVER TO CAMERON OUT 20 NAUTICAL MILES.

A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND
SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE
AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND
LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

TORNADO WATCH NUMBER 130 IS NO LONGER IN EFFECT.
Local storm report, Apr 6, 12:28 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1228 PM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HAIL             4 WNW BIG CANE          30.84N 92.07W
04/06/2005  0.88 INCH        ST. LANDRY         LA   PUBLIC

            TEACHERS AT MORROW ELEMENTARY SCHOOL OBSERVED HAIL
            BETWEEN MARBLE AND QUARTER SIZE AT SCHOOL.

&&

LSPARKS

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 6:08 AM CDTSpecial Marine WarningLCH67 min
Apr 6, 7:01 AM CDTSpecial Marine WarningLCH29 min
Apr 6, 7:06 AM CDTSevere Thunderstorm WarningLCHCameron54 min
Apr 6, 9:16 AM CDTSevere Thunderstorm WarningLCHEvangeline, Saint Landry29 min
Apr 6, 9:35 AM CDTSevere Thunderstorm WarningLCHAvoyelles25 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.